MAUDE Adverse Event Report: BOSTON SCIENTIFIC COSTA RICA TRANSEND 10 205CM; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC COSTA RICA TRANSEND 10 205CM; WIRE, GUIDE, CATHETER
Catalog Number M003468020
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device is not available for evaluation.
 
Event or Problem Description
It was reported during the percutaneous arteriovenous fistula embolization procedure when the physician was manipulating the subject guidewire, the tip of the device fractured.The subject guidewire and tip fragment was removed from the patient.The subject guidewire was replaced and the procedure was completed successfully with no clinical consequences to the patient.
 
Additional Manufacturer Narrative
H4 manufacturing date ¿ added.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.D4 expiration date - added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿updated.Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The guidewire was returned broken/fractured 189.5cm from the proximal end and was kinked/bent approx.186cm from the proximal end.The core wire was noted to be exposed at the fracture site.Functional testing was not performed.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The reported complaint was confirmed based on analysis.The device failed to meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient and was prepared for use as per the dfu, continuous flush was set up and maintained throughout the clinical procedure, the patient's anatomy was not tortuous, the guidewire tip was not shaped, the fracture occurred during manipulation, and all fractured pieces were removed from the patient.During analysis, the guidewire was noted to be broken/fractured at 189.5cm from the proximal end with the core wire exposed at the fracture site.The distal end of the wire was not returned.The guidewire was also noted to be kinked/bent at approximately 186cm from the proximal end.Based on the analysis, it is probable that the guidewire experienced torsion and/or tensile forces at the distal end possibly from manipulation against resistance which caused the device to kink and fracture.An assignable cause of procedural factors will be assigned to the reported and analyzed damage of the guidewire distal tip broken/fractured during use as well as the analyzed damage of the guidewire kinked/bent since these issues are associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.
 
Event or Problem Description

Brand Name
TRANSEND 10 205CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS  20101
Manufacturer (Section G)
BOSTON SCIENTIFIC COSTA RICA
coyol facility, 2546 first st.
propark free zone
alajuela 20101
CS   20101
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key18499043
Report Number3008853977-2024-00004
Device Sequence Number7875921
Product Code DQX
UDI-Device Identifier08714729201878
UDI-Public08714729201878
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K964611
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/19/2024
Device Catalogue NumberM003468020
Device Lot Number30743046
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer02/09/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date02/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight55 KG
Patient RaceAsian